Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
198 Doctors are Online

Diagnosed with hepatitis after suffering grand mal seizure, terrible ankle pain. Could this be gout ?

Hi there, I was just released from the hospital after suffering a grand mal seizure and then consequently being diagnosed with alcohol is hepatitis . I have stopped drinking (the wake up call was dramatic, I split my head open and needed 18 stitches), but in the last few days have been experiencing terrible ankle pain. Luckily, one side seems to be getting better, but the other is so bad I am using a wheelchair around my apartment. I have several friends who think this is gout , but I think it relates to the liver . WHat do you think?
Asked On : Thu, 6 Dec 2012
Answers:  1 Views:  38
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics
General Surgeon 's  Response
Apr 2013
Dear Trevor, liver has very important role in many biological processes. Your symptom could be related to your hepatitis problem but it can also be a problem for itself. I dont know the degree of your liver failure, but there are at least 2 factors which can effect on your ankles. The first one is a higher possibility of infection and second one is a Hypoproteinemia. Those two disorders cause swelling and infection of any part of the body including ankles. Also I ll mention some condition which are not related to the live: tendinitis, arthritis, stress fracture, rheumatoid arthritis and gout of course. You should checl your urates blood level to rule out gout. Check your liver function frequently and forget the can also worsen your epilepsy.

Wish you good health, Dr. Ivan Romic (Rominho)
Answered: Fri, 7 Dec 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor